Medication Induced Lupus Overview
Another name for Medication Induced Lupus is Drug Induced Lupus.
What is drug induced lupus?
A person with lupus has inflammation of the tissues throughout the body, including the skin, joints, kidneys or other organs. Lupus is caused by a malfunctioning immune system, which normally fights infection. For some reason, the immune system attacks normal tissue, causing inflammation. The small blood vessels are the most commonly involved, resulting in a condition called vasculitis. Drug induced lupus is caused by a medication. About one out of ten cases of lupus are caused by a medication.
What are the symptoms of drug induced lupus?
Common symptoms of drug induced lupus include joint pains and muscle aches. Additional symptoms of drug induced lupus include abdominal pain, rash, eye pain, eye redness, fatigue, hair loss, nausea, chest pain, and weight loss.
How does the doctor treat drug induced lupus?
Treatment for drug induced lupus includes stopping the offending drug and oral corticosteroids.
Continue to Medication Induced Lupus Incidence
- Adhami E. A predictive equation for drug-induced lupus. Med Hypotheses. 2003 Oct;61(4):473-6. 
- Rubin RL. Drug-induced lupus. Toxicology. 2005 Apr 15;209(2):135-47. 
- Uetrecht J. Current trends in drug-induced autoimmunity. Autoimmun Rev. 2005 Jun;4(5):309-14.